Naloxone. (Phil McLachlan - Black Press Media)

Naloxone. (Phil McLachlan - Black Press Media)

Purple Down in Vernon causing seizures, ODs: Interior Health warns

Health agency issues drug Overdose Alert for Vernon area Wednesday

Multiple reports of overdoses including seizures have triggered Interior Health to issue a warning for the Vernon area.

The health authority issued a statement Wednesday, Sept. 16, stating samples of brownish or purplish ‘down’ tested in Vernon showed positive results for AMB FUB or synthetic cannabinoids, which is known to cause seizures.

IH is urging those who use drugs get them checked.

Drug checking is available at the Downtown Vernon MHSU-OPS Monday through Friday from 9-3 p.m. Drug-checking Fentanyl Test Strips are available there and at the Cammy LaFleur Street Outreach Clinic.

IH also recommends those who use drugs don’t mix with other drugs or alcohol and to never use alone.

“If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders in the event of an overdose,” the statement reads.

The Lifeguard app can be downloaded via the Apple Store and Google Play.

IH suggests using at an overdose prevention or supervised consumption site if at all possible and carry a Naloxone kit, and know how to use it.

Overdose signs include slow or no breathing, gurgling or gasping, lips or fingertips turning blue, difficult to awaken or non-responsive.

If these are present, call 911 immediately, open the airway and give rescue breaths. Give naloxone (Narcan) if it’s on hand.

A drug alert was issued Sept. 9 warning of fentanyl containing additional substances that may be unresponsive to naloxone and could cause an overdose.

READ MORE: Interior Health issues fentanyl drug alert in Vernon

READ MORE: Fire sparked at Vernon apartment in manhunt for wanted Enderby man


@caitleerach
Caitlin.clow@vernonmorningstar.com

Like us on Facebook and follow us on Twitter.